MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMIDFACE SCREW SELF-DRILLING 6MM; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMIDFACE SCREW SELF-DRILLING 6MM; BONE PLATE
Model Number 04.503.226.01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product code: dzl.Device broke intra-operatively and was not fully implanted or explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, during an unknown procedure, when the surgeon screwed the self-drilling screw in the hole previously done by a drill bit, the screw head broke and the screw itself stayed in the bone.It was unknown if there was a surgical delay.Patient outcome was unknown.This report is for one (1) ti matrixmidface screw self-drilling 6mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Investigation flow: broken.Visual inspection: visual inspection of the returned device performed at customer quality (cq) confirmed the condition of screw breakage, which agrees with the reported complaint condition.The screw broke at its transition from screw head to screw shaft.Only the screw head was returned for investigation.The threaded shaft portion was not returned.The material surface at the fracture site appears homogeneous with no voids or abnormalities when viewed under 10x magnification.Device history record (dhr) review: a review of the device history records was unable to be performed since the lot number is unknown.Document/specification review: tabulated design drawing current revision for the family of 1.55mm matrix midface self-drilling screws was reviewed during this investigation.No product design issues or discrepancies were observed during this investigation.Dimensional inspection: the screw head diameter measured ø2.65mm at cq which is within specification of ø2.65mm +/-0.1mm per tabulated design drawing current revision.The screw shaft diameter at location of breakage could not be accurately measured at cq because only the screw head was returned.Material analysis: the design specified the screw to be manufactured from implant grade titanium aluminum niobium (tialnbr) alloy material.A material certification from the time of manufacture could not be reviewed during this investigation because a review of the device history records was unable to be performed since the lot number is unknown.The material surface at the fracture site appears homogeneous with no voids or abnormalities when viewed under 10x magnification.Conclusion: a definitive root cause for the screw breaking during insertion could not be determined based on the provided information.This complaint is confirmed, however, no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique, or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: visual inspection of the returned device performed at customer quality confirmed the condition of screw breakage, which agrees with the reported complaint condition.The screw broke at its transition from screw head to screw shaft.Only the screw head was returned for investigation.The threaded shaft portion was not returned.The material surface at the fracture site appears homogeneous with no voids or abnormalities when viewed under 10x magnification.Dhr review: a review of the device history records was unable to be performed since the lot number was unknown.Document/specification review: no product design issues or discrepancies were observed during this investigation.Dimensional inspection: the screw head diameter measured ø2.65mm at cq (calipers ca215p) which is within specification of ø2.65mm +/-0.1mm the screw shaft diameter at location of breakage could not be accurately measured because only the screw head was returned.Material analysis: the design specified the screw to be manufactured from implant grade titanium aluminum niobium (tialnbr) alloy material.A material certification from the time of manufacture could not be reviewed during this investigation because a review of the device history records was unable to be performed since the lot number was unknown.The material surface at the fracture site appears homogeneous with no voids or abnormalities when viewed under 10x magnification.Conclusion: a definitive root cause for the screw breaking during insertion could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIXMIDFACE SCREW SELF-DRILLING 6MM
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8039827
Report Number2939274-2018-54842
Device Sequence Number11059739
Product Code JEY
UDI-Device Identifier10887587019178
UDI-Public(01)10887587019178
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083388
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.503.226.01
Device Catalogue Number04.503.226.01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer11/19/2018
12/11/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date12/12/2018
01/08/2019
Patient Sequence Number1